MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BABARDEX® PEDIATRIC ALL-SILICONE FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BABARDEX® PEDIATRIC ALL-SILICONE FOLEY CATHETER
Catalog Number 165810
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there had been multiple insertion issues with foley catheter.Per additional information received via email on 18jul2025, it was reported that the foley catheter inserted and inflated with 5ml sterile water of the balloon per manufacturer instruction.The foley catheter removed per surgical team.Foley catheter balloon deflated and removed 5mil of sterile water.There as a resistance when trying to removed the catheter.Informed to doctor and they tried to remove herself and removed successfully.Assessed the ureteral orifice, redness and no bleeding noted.The foley catheter tip with he balloon formed a ring around the catheter.The customer brought a defective bard foley silicone catheter 10 fr.Bardex165810.The catheter balloon does not fully deflate and forms a ring instead of collapsing against the sheath.It was reported that multiple nurses had experienced this with their patients but had not reported it.They cannot determine if other sizes of the catheters are also defective.The lots were identified lot#: ngjw3356, nggz1490, ngghw2036 and ngju2172.Per additional information received via phone on 25jul2025, it was reported that type of catheter failure stanford was experiencing and unfortunately, the lot number for the catheter shown as unknown, as the product was discarded.However, stanford identified four affected lots: ngjw3356, nggz1490, nghw2036, and ngju2172.All four were removed from inventory and discarded, and no samples are available for testing or evaluation.Customer was unable to confirm the type of syringe used.The patient impacted on one incident, a nurse applied lubricant to assist with catheter removal, and a small amount of blood was observed at the urethral opening.In another incident (described in the attached photo), the surgical team removed the foley catheter.Upon assessment, the urethral orifice appeared red but showed no signs of bleeding.No medical intervention was reported.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was unconfirmed.Received 5 unopened all silicone foley catheters.Verified material numbers 165810,165808, 175806, 175812 and batch numbers nghq2675, ngjz1614, ngkr3556, ngjy2293, ngkq3811.Visual inspection noted no obvious observations.Ngjz1614: cath batch: ngkno0366.The catheter was filled with 5ml of methylene blue solution (3 drops 1% methylene blue per 100ml distilled water).Using in house syringe.The concentricity of the balloon was within specification.The balloon was able to passively deflate in 1min 13sec without cuffing noted.The reported event was unconfirmed.Ngkq3811: the catheter was filled with 1.5ml of methylene blue solution (3 drops 1% methylene blue per 100ml distilled water).Using in house syringe.The concentricity of the balloon was within specification.The balloon was able to passively deflate in 0min 42sec without cuffing noted.The reported event was unconfirmed.Ngjy2293: cath batch: ngjx2975.The catheter was filled with 10ml of methylene blue solution (3 drops 1% methylene blue per 100ml distilled water).Using in house syringe.The concentricity of the balloon was within specification.The balloon was able to passively deflate in 2min 46sec without cuffing noted.The reported event was unconfirmed.Ngkr3556: the catheter was filled with 1.5ml of methylene blue solution (3 drops 1% methylene blue per 100ml distilled water).Using in house syringe.The concentricity of the balloon was within specification.The balloon was able to passively deflate in 0min 25sec without cuffing noted.The reported event was unconfirmed.Nghq2675: cath batch: nggy5301.The catheter was filled with 5ml of methylene blue solution (3 drops 1% methylene blue per 100ml distilled water).Using in house syringe.The concentricity of the balloon was within specification.The balloon was able to passively deflate in 1min 07sec without cuffing noted.The reported event was unconfirmed.A device history record review was not required as the investigation was unconfirmed.Corrections made to tab(s) d and h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that there had been multiple insertion issues with foley catheter.Per additional information received via email on 18jul2025, it was reported that the foley catheter inserted and inflated with 5ml sterile water of the balloon per manufacturer instruction.The foley catheter removed per surgical team.Foley catheter balloon deflated and removed 5ml of sterile water.There as a resistance when trying to removed the catheter.Informed to doctor and they tried to remove herself and removed successfully.Assessed the ureteral orifice, redness and no bleeding noted.The foley catheter tip with he balloon formed a ring around the catheter.The customer brought a defective bard foley silicone catheter 10 fr.Bardex165810.The catheter balloon does not fully deflate and forms a ring instead of collapsing against the sheath.It was reported that multiple nurses had experienced this with their patients but had not reported it.They cannot determine if other sizes of the catheters are also defective.The lots were identified lot#ngjw3356, nggz1490, ngghw2036, ngju2172.Per additional information received via phone on 25jul2025, it was reported that type of catheter failure (b)(6) was experiencing and unfortunately, the lot number for the catheter shown as unknown, as the product was discarded.However, (b)(6) identified four affected lots: ngjw3356, nggz1490, nghw2036, and ngju2172.All four were removed from inventory and discarded, and no samples are available for testing or evaluation.Customer was unable to confirm the type of syringe used.The patient impacted on one incident, a nurse applied lubricant to assist with catheter removal, and a small amount of blood was observed at the urethral opening.In another incident (described in the attached photo), the surgical team removed the foley catheter.Upon assessment, the urethral orifice appeared red but showed no signs of bleeding.No medical intervention was reported.

Brand Name
BABARDEX® PEDIATRIC ALL-SILICONE FOLEY CATHETER
Common Device Name
SILICONE FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key22666894
Report Number1018233-2025-06305
Device Sequence Number19752380
Product Code KOD
UDI-Device Identifier00801741029721
UDI-Public(01)00801741029721(11)230503(17)271031(10)NGHQ2675
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K821745
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number165810
Device Lot NumberNGHQ2675
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Supplement Date Received by Manufacturer04/02/2026
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale